MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ CERE 3MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ CERE 3MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030630
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 3/21/2018, this product event has been deemed fda mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.Physical manufacturer name: (b)(4).The product lot number was not reported.Concomitant med products: deltaplush10 cerecyte coil 1.5mm x 3cm ((b)(4)/lot unk).Physical manufacturer name: (b)(4).Complaint conclusion: as reported by a healthcare professional, abnormal friction was encountered between the coil delivery wire and the coil introducer of a 3mm x 6cm deltapaq 10 cerecyte ((b)(4)/lot unknown) and a 1.5mm x 3cm deltaplush10 cerecyte ((b)(4)/lot unknown).It is not known how the procedure was completed or if there was any injury to the patient.No further information was provided.Two delta-shaped devices were returned for this complaint separately, but without labeling.The devices were different lengths.This device was identified as being approximately 6 cm long.The embolic coil was located in the translucent introducer sheath.There was blood in the green introducer and the translucent introducer sheath.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip was intact.There is blood on the embolic coil.The embolic coil was kinked.The condition of the articulating joint and resistance heating (rh) coil was obscured by blood and the translucent introducer sheath.However, the articulating joint appeared to be compressed longitudinally.The v-notch of the resheathing tool was undamaged.An attempt was made to advance the embolic coil out of the introducer.The embolic coil could not be advanced or retracted.The lot number of the device is unknown.Without the lot number, manufacturing information cannot be reviewed.The complaint of resistance or friction with the introducer was confirmed.The kink in the embolic coil prevented the device from being advanced.The cause of the kink could not be definitely identified from the condition of the returned device.100% of devices are inspected in-process by advancing the embolic coil out of the introducer and retracting back.Damage to the embolic coil sufficient to prevent advancement would be rejected at this point.Therefore, it is unlikely that the device left the manufacturing facility with the observed kink in the embolic coil.The apparent compression in the articulating joint suggests that excessive force may have been applied to the device, possibly in an attempt to overcome the reported resistance.In addition, blood on the embolic coil and in the green introducer and translucent introducer sheath suggests that insufficient flush was maintained during the event.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.With review of the product analysis, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, it appears that procedural factors addressed in the instructions for use may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00583 & 3008114965-2018-00584.
 
Event or Problem Description
As reported by a healthcare professional, abnormal friction was encountered between the coil delivery wire and the coil introducer of a 3mm x 6cm deltapaq 10 cerecyte thermo-mechanical coil ((b)(4)/lot unknown) and a 1.5mm x 3cm deltaplush10 cerecyte thermo-mechanical coil ((b)(4)/lot unknown).It is not known how the procedure was completed or if there was any injury to the patient.No further information was provided.

Brand Name
DELTAPAQ CERE 3MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7372780
Report Number3008114965-2018-00584
Device Sequence Number13739870
Product Code HCG
UDI-Device Identifier00878528007197
UDI-Public00878528007197
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10030630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1